# SDR 2011FA0000688

- Difficulty date: October 18, 2011
- Submitted: October 19, 2011
- Operation: General aviation
- Make and model: Cessna 152
- Engine: Lyc O235L2C
- System (JASC): 7714 · Engine RPM Indicating System
- Part: Tachometer
- Part number: D11125025
- Part serial: 2547925521
- Condition: Inoperative
- Location: Instrument Panel
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ACFT IN SHOP FOR ANNUAL INSPECTION. REPLACED MALFUNCTIONING TACHOMETER WITH A NEW TACHOMETER, PN D1-112-5025, SN 25479. FAA-PMA. RAN THE ENGINE--TACHOMETER READINGS WERE VERY SLUGGISH AND WITH SEVERE LAG. TACHOMETER REMOVED FROM THE ACFT AND RETURNED TO THE DISTRIBUTER FOR A REPLACEMENT. ANOTHER NEW TACHOMETER WAS RECEIVED AND INSTALLED. SAME PN WITH SN 25521. TACHOMETER OPERATION APPEARED NORMAL AND THE ACFT WAS RETURNED TO SERVICE. THE OWNER/PILOT REPORTED THAT ON THE WAY TO HIS HOME AIRPORT THIS TACHOMETER WAS NOT RECORDING THE FLIGHT HOURS. HE WAS ADVISED TO REMOVE THE TACHOMETER AND SEND IT BACK TO THE MFG FOR WARRANTY REPAIR. (THE TACH DRIVE CABLE WAS INSPECTED DURING THE ANNUAL INSPECTION, AND FOUND TO BE IN GOOD WORKING CONDITION) SUMMARY: TWO BAD TACHOMETERS IN A ROW! THE MFG WAS CONTACTED AND COULD OFFER NO EXPLAINATIONS, OTHER THAN TO RETURN THE INSTRUMENT FOR REPAIR.
